Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 1, 2001, 1:59 PM EDT for Clark County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 1, 2001, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:15 PM EDT | Thunderstorm Wind 50 E | Springfield, OH | Strong winds knocked down numerous trees and powerlines. A few buildings sustained some damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 011800 SVRILN OHC023-011845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 159 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN OHIO... * UNTIL 245 PM EDT... * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF SPRINGFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPRINGFIELD... LIMECREST... HARMONY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEA4VY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ SFH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:30 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 9:30 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 930 AM EDT SUN JUL 1 2001 SFC FNT NOW ALNG OH/MI BORDER AND INTO NRN IN...WTH LINE OF CONVECTION DVLPNG AHD OF FNT ACRS IWX AND CLE AREA. BAND SEEMS TO HAVE A MORE RAPID ERLY MOVEMENT THAN SRLY...THOUGH NEW DVLPMT OCCURRING ALNG SRN EDGE. LOOKS LIKE SHOULD ENTER LIM GROUP BY 11 AM. WTH LINE FILLING IN...WL UPDATE NRN ZONE TO LKLY...BUT KEEP TIMING UNTIL MID AFTN. LIKE CRNT WORDING AND CHOICE OF AREA FOR SEVR MTN...AS WELL AS MTN BEING MAINLY WIND DAMAGE. WB0 IS 11.6K FT...SO LOOKS LIKE MAIN THREAT WL BE WND. FOR ILN FA...LOOKS LIKE EARLY AFTN IS WHEN THINGS WL KICK OFF FOR POTL SEVR IN ESPCY CNTRL OH..-.AND LATE AFTN FOR CVG/PMH AREA. LOOKS LIKE THREAT FOR SEVR SHOULD BE THROUGH FA AROUND 00Z. MISILN OUT IN A FEW. .ILN...NONE. JDR
In the hours before
Special weather statement, Jul 1, 10:10 AM EDT, 3 hours 49 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1010 AM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF OHIO...INDIANA AND NORTHERN KENTUCKY IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THERE IS ALSO A MODERATE RISK FOR SEVERE WEATHER IN CENTRAL OHIO AND FOR THE AREA ALL ALONG THE OHIO RIVER. A STRONG COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE REGION THIS AFTERNOON WITH THUNDERSTORMS OUT AHEAD OF THE FRONT. WHILE THE THUNDERSTORMS WILL PUSH THROUGH WEST CENTRAL OHIO AND AREAS NORTH OF COLUMBUS BY NOON...THE SEVERE ACTIVITY IS EXPECTED TO BE MAINLY FROM EARLY AFTERNOON ON. DURING PEAK DAYTIME HEATING...THE LINE OF THUNDERSTORMS WILL EXTEND FROM CENTRAL OHIO SOUTHWEST TOWARD CINCINNATI AND SOUTHERN INDIANA. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY IN CENTRAL OHIO AND NEAR THE OHIO RIVER...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FORn ACTIVATION THIS AFTERNOON. JDR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.